Drug-Induced Liver Injury During Treatment With Tocilizumab: A Case Report of an Atypical Pattern Lesion.
Louis-Edmond Barbaro, Nouha Ben Othman, Delphine Viard et al.
✦ AI-curated · Sources linked
Case in brief
A 75-year-old patient with giant cell arteritis developed jaundice and abdominal pain after the third infusion of tocilizumab. Laboratory tests indicated a cholestatic pattern of liver injury, and imaging suggested cholangitis. A liver biopsy confirmed neutrophilic cholangitis and significant cholestasis. Discontinuation of tocilizumab and treatment with ursodeoxycholic acid resulted in clinical and biochemical improvement.
What made this case unusual
This case is noteworthy due to the atypical presentation of tocilizumab-induced liver injury, which manifested with cholangitic features rather than the more common hepatocellular injury.
Diagnostic / clinical pearl
Clinicians should be aware that tocilizumab can cause drug-induced liver injury with cholestatic features, necessitating prompt recognition and drug withdrawal.
Why it matters
Understanding this atypical presentation can aid in the timely management of liver injury associated with tocilizumab, improving patient outcomes.